Steriod Injection After Revision Rhinoplasty Cause Atrophy?

I had a steriod injection following revision rhinoplasty to help with some scar tissue formation after noticing a "bump" on the bridge of my nose at 6 weeks postop. Since then, I've developed slight atrophy in the area of injection and my skin appears to have less color in that area. I'm about 8 weeks postop now. How soon will I notice a difference in pigment again and will the tissue rebuild in my nose at all?

Doctor Answers (6)

Steroids after rhinoplasty cause atrophy

+2

Steroids can do this, and only time will tell if things will get any better.  See you doctor regularly at 6 week intervals and get photos taken to document the trend.  When things stop evolving assess the result.  If there is still a  visual distraction consider a little make-up.  If there is a divot (contour depression) you may be a candidate for an injection with dermal fillers.  If you want to see how the fillers work without committing yourself forever use Restylane (it will resorb over 8-20 months).  Artefill is permanent but requires an allergy skin test before use.  Radiesse also works well and should last in that location 1-3 years.  Fillers are very popular and the results are entirely dependent on who does the injection.


Tampa Plastic Surgeon
5.0 out of 5 stars 12 reviews

Revision Rhinoplasty - Steroid injections

+1

I will often mix steroid with 5 F U (50/50) to stop depigmentation in the area of the skin.  It should be injected under the skin in order to avoid the depigmentation.  Regrowth of collagen in the skin where the atrophy is may take a couple of years. You should keep follow up appointments with your surgeon.

 

Dr. David  Ellis

Toronto Facial Plastic Surgeon

artoffacialsurgery.com

David A. F. Ellis, MD
Toronto Facial Plastic Surgeon
4.5 out of 5 stars 2 reviews

Steroid injection into nose after Revision Rhinoplasty

+1

Steroid injections after rhinoplasty, primary or revision, are used by many plastic surgeons to help reduce scarring or swelling in appropriate patients. Steroids can occasionally work too well and cause too much nose thinning. Fortunately, the tissue may even out gradually over time. Results from steroid injections will vary from patient to patient.

Only your rhinoplasty surgeon can best answer your specific questions. Best of luck.

Dr. Chaboki

 

Houtan Chaboki, MD
Washington DC Facial Plastic Surgeon
5.0 out of 5 stars 50 reviews

You might also like...

Steroid injections

+1

Hi,

Steroid injections work great if the right dose and amount is used. However, it can cause atrophy and depigmentation. This may or may not reslove, only time will tell.

Best,

Dr.S.

Oleh Slupchynskyj, MD, FACS
New York Facial Plastic Surgeon
5.0 out of 5 stars 213 reviews

Steroid Injections and Atrophy of Skin

+1

This type of adverse response is certainly seen in some cases. However, I have seen patients get this type of initial response to the steroid with subsequent rebound of the skin to where it looks fairly normal again. In other cases, you will need to add back some volume to restore a more natural contour. In cases where the pigment has been lost, it can be a more permanent change, unfortunately.

John M. Hilinski, MD
San Diego Facial Plastic Surgeon
4.5 out of 5 stars 19 reviews

Steroid nasal injection

+1

That is why I am not a big fan of steroid injections into the nose. Yes, you can get atrophy and you can get hypopigmentation which may not get better.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.